GABA/Glutamate Balancing Drugs for Tinnitus

Discussion in 'Support' started by JasonP, Jun 4, 2016.

tinnitus forum
    1. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Okay so I see sometimes on this forum about drugs effecting Glutamate and drugs effecting Gaba for tinnitus. After watching this guy's video he says that glutamate and gaba need to be in balance, so I was thinking that it is posible that in some people there is a glutamate/gaba imbalance in the brain that can cause tinnitus, lower tinnitus, or increase tinnitus. He suggests two drugs that can balance this: One is Topamax and the other is Campral. I assume it may take some time with these drugs to work if they would work for this. I wonder if there are others. Again, this is him saying it and not me. I am no scientist. It was a very interesting video to me and figured I would share it with you guys. Please tell me what you think or if you have any theories on this. Here is the video:


      Alcohol Effects and Neurotransmitters: The...
       
      • Like Like x 3
    2. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      Amazing thread Jason, thank you.

      Since I got my tinnitus from glutamate storm it can be very usefull for me. I really wish someone came here and said something for us.

      I do not know about Campral but here is some information about Topamax. Unfortunately, just like Trobalt, it has some really nasty side effects like vision loss.

      http://www.everydayhealth.com/drugs/topamax
       
      • Agree Agree x 2
    3. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      @JasonP are you going try them?
       
    4. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      I was thinking about looking at Campral because I believe my tinnitus increased slowly after using benzos and then increased heavily under stress and then continued use of benzos. Interestly enough, after continued benzo use, I felt tranquilized a lot but my fears increased and I got seriously depressed. I might see if Campral could help with benzo tinnitus but I am not sure. If so, I will have to find out if my doctor will prescribe me them because I am still taking Klonopin (hard for me to come off) and Lamictal. I don't know if there is any interaction.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.